Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 27, NWS Amarillo, TX

June 6, 2025Cimarron County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 6, 2025, 5:24 PM CDT for Cimarron County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 5:24 PM CDT (22:24 UTC)
Expired
Jun 6, 2025, 6:15 PM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
4.0 in

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:12 PM CDTHAIL 1.7517 Nnw Boise City, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 4:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WFUS54 KAMA 062224
TORAMA
OKC025-062315-
/O.NEW.KAMA.TO.W.0027.250606T2224Z-250606T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
524 PM CDT Fri Jun 6 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Cimarron County in the Panhandle of Oklahoma...

* Until 615 PM CDT.

* At 523 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles northeast of Kenton, or 26 miles northwest of
  Boise City, moving southeast at 20 mph.

  HAZARD...Tornado and softball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kenton and Black Mesa Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10235 3669 10266 3687 10298 3696 10300
      3700 10300
TIME...MOT...LOC 2223Z 304DEG 18KT 3703 10282 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...4.00 IN

$$

LFM
3 follow-up statements
556 
WWUS54 KAMA 062234
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
534 PM CDT Fri Jun 6 2025

OKC025-062315-
/O.CON.KAMA.TO.W.0027.000000T0000Z-250606T2315Z/
Cimarron OK-
534 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHWESTERN CIMARRON COUNTY...

At 534 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northeast of Black Mesa Park, or 23 miles
northwest of Boise City, moving southeast at 20 mph.

HAZARD...Tornado and three inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10235 3669 10266 3689 10284 3700 10295
TIME...MOT...LOC 2234Z 304DEG 18KT 3700 10276 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00IN

$$

LFM
184 
WWUS54 KAMA 062248
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
548 PM CDT Fri Jun 6 2025

OKC025-062315-
/O.CON.KAMA.TO.W.0027.000000T0000Z-250606T2315Z/
Cimarron OK-
548 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH
CENTRAL CIMARRON COUNTY...

At 548 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Campo, or 18 miles northwest of
Boise City, moving southeast at 20 mph.

HAZARD...Tornado and three inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10235 3671 10264 3690 10279 3700 10281
TIME...MOT...LOC 2248Z 301DEG 19KT 3696 10267 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00IN

$$

LFM
236 
WWUS54 KAMA 062259
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
559 PM CDT Fri Jun 6 2025

OKC025-062315-
/O.CON.KAMA.TO.W.0027.000000T0000Z-250606T2315Z/
Cimarron OK-
559 PM CDT Fri Jun 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH
CENTRAL CIMARRON COUNTY...

At 558 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles south of Campo, or 14 miles northwest of Boise
City, moving southeast at 20 mph.

HAZARD...Tornado and three inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Cimarron County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10235 3677 10258 3689 10276 3700 10277
TIME...MOT...LOC 2258Z 309DEG 19KT 3692 10262 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00IN

$$

LFM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:52 PM CDT, 2 hours 32 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
  • There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
  • Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 2:52 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
252 PM CDT Fri Jun 6 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Strong to severe thunderstorms will be possible across the
  Panhandles today, but the relatively greater confidence is in
  the northern combined Panhandles from late this afternoon and
  through portions of the overnight period. All hazards will be
  possible, including a low chance for a tornado and localized
  flash flooding.

- There is a low chance for an isolated thunderstorm Saturday
  evening which would have an outside chance to become strong to
  severe.

- Potentially more widespread strong to severe thunderstorm
  activity is favored Sunday afternoon and through the evening,
  with all hazards possible once again. The primary hazards look
  to be damaging winds and large hail.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 248 PM CDT Fri Jun 6 2025

The overall weather pattern today is quite similar to yesterday;
moderate southwesterly flow aloft with modest mid-level moisture and
generally sufficient low-level moisture. A remnant boundary that is
oriented west-to-east apparent across the area, currently roughly
bisecting the Texas Panhandle, with a warm and destabilizing
environment to the south and a cooler and stable environment to the
north. The 18z AMA sounding shows a moderately strong MLCIN in place
with a convective temperature in the upper-80s. Additionally, there
is very weak forcing to help thunderstorms develop, leaving
convective temperature and any boundaries to be the more probable
source of lift. All that said, confidence is very low that any
thunderstorms can develop this afternoon across the southern TX
Panhandle, but it's not out of the realm of possibilities given the
weak remnant boundary previously mentioned.

Otherwise, a few CAMs develop a thunderstorm in northeastern New
Mexico or southeastern Colorado late this afternoon, but there are
various solutions regarding what happens with that cell. Multiple
runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this
cell will trek east-southeast across the northern combined
Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the
cell weakening as it moves into the Panhandles. Given that clouds
are dissipating in the northwestern combined Panhandles at this
time, leaning more toward the idea of this cell persisting across
the area. Of higher confidence is that a line of storms will develop
in SW Kansas/SE Colorado this evening and move into the northern
combined Panhandles and persist but weaken through the night. The
main hazards with this activity will be damaging winds and large
hail, but flash flooding will also be possible especially in the
northeastern combined Panhandles given the 1-2" of rain that fell
last night.

Just like this morning and the previous morning, an outflow boundary
from tonight's overnight convection will likely push through the
Panhandles but will retreat back into the area throughout the day
tomorrow. That said, temperatures will warm into the 80s. There are
a few hints that a thunderstorm could develop once again in
northeastern New Mexico/southeastern Colorado, but there are some
very mixed signals regarding whether or not this convection would
develop and be sustained. If it does become sustained, the
environment would favor a strong to severe thunderstorm. Have
included 15-20% PoPs for this activity for tomorrow evening.

Vanden Bosch

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 248 PM CDT Fri Jun 6 2025

Split flow is expected to develop across the CONUS, and quasi-zonal
flow is expected over the Southern US as a trough in the Upper
Midwest digs southeast. Meanwhile, a plume of moisture from the
eastern Pacific will continue to pump in to the Panhandles and
moisture from the Gulf feeds into the area throughout the day. The
combination of reaching convective temperature, as well as gradually
decreasing heights aloft (favors ascent), should favor the
development of thunderstorms in the afternoon hours. Latest CAMs
suggest the initial activity will be in the northern combined
Panhandles, but moving southeast with the mean wind. Strong to
extreme instability will be possible by the afternoon hours, and
although the wind profile results in a fairly straight hodograph,
effective shear values should be in the 25-40 kt range. As such,
initial activity should be supercellular with the potential for hail
up to 3 inches in diameter and damaging winds. Low-level wind shear
looks very weak through the afternoon hours which keeps the concern
for tornadoes low through the afternoon. The tornado threat could
increase should a supercell stay discrete toward the 23z-02z
timeframe when the LLJ begins to strengthen and increases the low-
level shear. However, a weak cold front is favored to move in to the
northern combined Panhandles around that time from which will likely
result in the development of additional thunderstorms. With time,
thunderstorms should congeal into a line and rush south-southeast or
southeast. Given the strong to extreme instability available ahead
of the line, significantly severe wind gusts will be possible with
gusts up to 80 mph not out of the question. Although damaging winds
will be the primary hazard, won't be able to rule out large hail due
to the amount of instability. Flash flooding will also be possible
due to high precipitable water content and intense updrafts.

Monday and perhaps into Tuesday, the upper-level pattern will switch
some as the southern jet stream will push south, but northwesterly
flow aloft will briefly become established. Low-level moisture will
not be as impressive as this weekend, but should still be sufficient
to support the development of thunderstorms along the higher terrain
that moves into portions of the Panhandles.

Wednesday and Thursday, a weak trough is forecast to move south of
the Panhandles. This system has the potential to clip the Panhandles
with showers and thunderstorms, but confidence is low at this range.

Vanden Bosch

&&

.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Fri Jun 6 2025

MVFR conditions are lingering at KGUY and KDHT, but should
dissipate this afternoon.

There is a low chance for thunderstorms at KAMA this afternoon but
have left mentions of it in the TAFs for now given the lack of
confidence. Otherwise, thunderstorms will be possible for KDHT and
especially KGUY this evening. These storms will be capable of
strong downdraft winds. MVFR to potentially IFR ceilings will be
possible later tonight and into tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  84  62  90 /  40  10  20  50
Beaver OK                  58  84  58  86 /  90  10  10  40
Boise City OK              55  83  56  86 /  60   0  10  30
Borger TX                  62  87  62  93 /  60  10  20  50
Boys Ranch TX              60  85  60  91 /  40   0  20  50
Canyon TX                  60  85  59  91 /  40   0  10  40
Clarendon TX               62  84  64  89 /  50  10  20  50
Dalhart TX                 56  83  55  87 /  40   0  20  40
Guymon OK                  56  83  58  86 /  80  10  10  40
Hereford TX                60  87  61  91 /  40   0  10  40
Lipscomb TX                60  84  61  87 /  90  40  10  40
Pampa TX                   61  83  62  87 /  60  20  20  50
Shamrock TX                62  86  63  88 /  60  20  20  40
Wellington TX              65  87  64  90 /  60  20  20  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for TXZ004-005-010.

OK...Flood Watch through Saturday morning for OKZ002-003.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...52
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
300 PM CDT Fri Jun 6 2025

OKZ001>003-TXZ001>020-317-070800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
300 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a Flood Watch in effect for the northeastern combined
Panhandles from now through 10 AM Saturday.

There is a chance for strong to severe thunderstorms late this
afternoon through the overnight hours. Large hail and damaging
winds are possible, but there is a low chance for tornadoes.
Localized flash flooding will be possible across the northeastern
combined Panhandles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible from Saturday through at least
Tuesday. A strong to severe thunderstorm cannot be ruled out on
Saturday. There is a more widespread chance for strong to severe
thunderstorms on Sunday large hail, damaging winds, and a tornado
all possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed for the late this afternoon through
this evening, and Sunday afternoon through Sunday evening.

In the hours before

Local storm report, Jun 6, 4:51 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Tornado          8 N Simms               35.15N 102.65W
06/04/2025                   Deaf Smith         TX   NWS Storm Survey

            Several visuals from storm spotters
            indicated that funnel clouds and perhaps
            brief touchdowns occurred before this
            tornado from the same supercell as it
            crossed western Deaf Smith County. However,
            this tornado did overturn a couple of pivots
            south of County Road 27 and east of Highway
            214. This appears to have been the only
            damage noted from this tornado so the exact
            length of the track is unknown due to the
            lack of damage indicators. Max estimated
            winds were 85mph and estimated width was 50
            yards. Estimated length was around 0.83
            miles. Tornado was rated EF0.

&&

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningAMACimarron66 min
Jun 5, 10:41 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas64 min
Jun 5, 11:38 PM CDTSevere Thunderstorm WarningAMABeaver, Texas67 min
Jun 6, 12:16 AM CDTFlash Flood WarningAMABeaver2 hr
Jun 6, 12:20 AM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver55 min
Jun 6, 12:32 AM CDTSevere Thunderstorm WarningAMABeaver43 min
Jun 6, 2:29 PM CDTFlood WatchAMABeaver, Texas20 hr
Jun 6, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACimarron61 min
Jun 6, 6:46 PM CDTTornado WarningAMACimarron29 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.